Insurance coverage:

Prior to your visit, our staff can provide you with the procedure codes to share with your insurance company. Please contact your insurance company to discuss insurance coverage and any out of pocket expenses and deductibles.


The day of your appointment:

You may eat a light breakfast the morning of your appointment but avoid anything heavy or greasy. Bring snacks, drinks, and distractions such as books, toys, a tablet or laptop (Wifi is available).


Due to limited space, we request that only 1-2 adults accompany a child. Please do not bring other children. A typical visit lasts 4 hours, but sometimes takes longer.


You will need to be in good health on the day of the procedure. This includes ensuring that asthma is well controlled. If you are sick (cold symptoms, diarrhea, stomach ache, body rash, eczema flare, asthma symptoms,...) please call to reschedule your food challenge.



In order to be able to perform a food challenge, you must stop certain medications several days prior to your appointment.


Antihistamines to be stopped 7 days before the appointment:

Cetirizine (Zyrtec, Zyrtec D)

Desloratadine (Clarinex, Clarinex D)

Doxepin (Sinequan)

Fexofenadine (Allegra, Allegra D)

Loratadine (Claritin, Claritin D, Alavert)

Levocetirizine (Xyzal)

Meclizine (Antivert, Dramamine)


Antihistamines to be stopped 5 days before the appointment:

Brompheniramine (Actifed, Atrohist, Dimetap, Drixoral)

Chlorpheniramine (Chlortimeton, Deconamine, Novafed, Rynatan)

Clemastine (Tavist, Antihist)

Cyproheptadine (Polaramine)

Diphenhydramine (Allernix, Benadryl, Nytol, Tylenol PM)

Doxylamine (Bendectin, Nyquil)

Hydroxizine (Atarax, Marax, Vistaril)

Promethazine (Phenergan)


Stomach medications to stop 5 days before the appointment:

Cimetidine (Tagamet)

Famotidine (Pepcid)

Nizatidine (Axid)

Ranitidine (Zantac)


Nasal sprays and eye drops to stop 5 days before the appointment:

Azelastine (Astelin, Astepro, Dymista, Optivar)

Bepotastine (Bepreve)

Ketotifen (Zaditor, Alaway)

Olapatadine (Pataday, Patanase, Pazeo)

Pheniramine (Visine A, Naphcon A)



Note that there are many other over the counter cold medications and sleep aids which contain antihistamines. This includes Tylenol Allergy, Actifed Cold, Alka-Seltzer Plus Cold and Cough, and many others. Please check the ingredients of any over the counter medication to ensure they do not contain any of the above ingredients.


You should NOT stop your asthma medications. This includes your inhalers and singulair (montelukast).


There is NO need to stop steroid nose sprays (flonase, fluticasone, rhinocort, budesonide, nasacort, triamcinolone, flonase sensimist).




Contact us today to schedule a consultation.
For your convenience, video visit appointments are also available.



Call us today at 724-837-4070, or visit our patient portal here, to schedule a consultation with Dr. Dauby